Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 8, NWS Jacksonville, FL

February 4, 2021

NWS Jacksonville, FL issued this small craft advisory at Feb 4, 2021, 2:52 PM EST. It took effect at Feb 5, 2021, 4:00 AM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2021, 2:52 PM EST (19:52 UTC)
In effect from
Feb 5, 2021, 4:00 AM EST
Expired
Feb 5, 2021, 9:11 PM EST
In force
17 hr
Issued by
NWS Jacksonville, FL

The text

As transmitted.

431 
WHUS72 KJAX 041952
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
252 PM EST Thu Feb 4 2021

AMZ470-472-474-050915-
/O.NEW.KJAX.SC.Y.0008.210205T0900Z-210206T0300Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
252 PM EST Thu Feb 4 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 10 PM EST FRIDAY...

* WHAT...Southwest winds 20 to 25 knots, becoming West Friday
  evening. 

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...From 4 AM to 10 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
932 
WHUS72 KJAX 050625
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
125 AM EST Fri Feb 5 2021

AMZ470-472-474-052100-
/O.CON.KJAX.SC.Y.0008.210205T0900Z-210206T0300Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
125 AM EST Fri Feb 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Southwest winds increasing to 20 to 25 knots today then 
  becoming West winds 20 knots this evening.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
491 
WHUS72 KJAX 052013
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
313 PM EST Fri Feb 5 2021

AMZ470-472-474-060600-
/O.EXT.KJAX.SC.Y.0008.000000T0000Z-210206T0600Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
313 PM EST Fri Feb 5 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST SATURDAY...

* WHAT...Southwest winds around 20 knots becoming west early this
  evening then northwest.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...Until 1 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
127 
WHUS72 KJAX 060211
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
911 PM EST Fri Feb 5 2021

AMZ470-472-474-060315-
/O.CAN.KJAX.SC.Y.0008.000000T0000Z-210206T0600Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
911 PM EST Fri Feb 5 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have come down to small craft exercise caution levels this
evening with winds prevailing between 15 to 20 knots over the
offshore waters through the rest of the evening. Winds will
decrease slightly further during the overnight and predawn hours.  

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 4, 12:51 PM EST, 2 hours 1 minute earlier.

Area forecast discussion, Feb 4, 12:51 PM EST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Jacksonville FL
1251 PM EST Thu Feb 4 2021

.AVIATION...
[Through 18Z Friday]

VFR expected through mid morning Friday, but moisture will rapidly
increase ahead of an approaching cold front, with lower clouds
developing by 14Z-18Z Friday with a chance of MVFR ceilings coming
in from the west and southwest. A slight chance of light showers
as well during this time frame, and have put in lower cloud bases
around 3000-4000 ft for TAFs by 15Z Friday, except for SGJ where
last portions of the dry air lingers before pushing offshore.
Light south-southeast winds near 5-10 kt expected this afternoon
through this evening, then diminish a bit overnight. A chance of
LLWS around 12Z-15Z Friday as a low level jet increases, then
15Z- 18Z low level mixing will promote sfc winds increasing to
10-15 kt with gusts around 20-25 kt possible.

&&

.PREV DISCUSSION [925 AM EST]...

.NEAR TERM [Through Tonight]...

High pressure will move off to the east today resulting in a shift of
the prevailing flow to become more out of the southwest. This will
lead to increased moisture levels and the start of a warming trend
for the region with high temperatures for the day reaching into the
60s, with low temperatures for Thursday night into Friday morning within
the 40s. Early morning freezing conditions for today are expected to
end shortly after sunrise and a potential for light showers
moving in ahead of an advancing cold front from out of the west,
affecting areas in inland southeast Georgia and parts of Florida
west of the I-75 corridor in the early AM hours on Friday.

.SHORT TERM [Friday Through Sunday]...

A broad long wave trough will dominate much of the CONUS through
the weekend.  A short wave will rotate through the base of the
trough and across the Southeast U.S. Friday. An associated cold
front will will move south of the Altamaha Friday morning into SE
Georgia, reach the I-10 corridor by early Friday evening then pass
through NE FL south of I-10 and then stall across north central FL
Friday night. Breezy SW winds are expected to develop on Fri ahead
of a frontal boundary that will be pushing across the region.
Numerous showers are expected across the Suwannee Valley and north
of I-10 with scattered showers south of I-10 on Friday. Winds will
be northerly behind the front. Winds will veer to the northeast
this Saturday with moisture still in place.  Scattered showers are
expected for most areas by Saturday and Saturday night as weak
impulses move through the southwesterly flow aloft enhancing
isentropic lift Saturday night with POPS 45 to 60 percents across
the entire region. With the high firmly in place over mid
Atlantic, and lower pressures over the Gulf of Mexico this bring a
tighter pressure gradient with a long NE fetch and a coastal trof
over the adjacent Atlantic which could potentially cause breezy
to windy conditions Saturday and Saturday night. Temperatures will
trend be above normal Friday (especially northeast FL ahead of
the front) with highs dropping a good 8 to 12 degrees by Saturday.

A brief dry period will occur Sunday and Sunday night, with the
exception being on Sunday where isolated showers may occur southeast
of line from Ponte Vedra to Ocala due to a lingering coastal trof off
the east central FL coast.  Highs Sunday will be in the upper 50s
near the Altamaha to near 70 degrees across north central FL.

.LONG TERM [Monday Through Wednesday]...

The front remains stalled to the south and then return back north over
north central FL on Monday as a short wave in the SW flow aloft develops
a weak wave along the front. This will bring back scattered showers
mainly back into the area Monday mainly south of U.S. Route 82. The
surface low will shift off the mid Atlantic coast Tuesday with the
trailing frontal boundary lingering near the FL/GA border...
continuing the chance of rain Tuesday and Wednesday. Temperatures
will be near or above average through the period.

.MARINE...

High pressure will move toward the east today, with a cold front
moving southeast across the region on Friday. High pressure will
build to the northwest Friday night, then to the north on
Saturday. A wave of low pressure will move northeast across region
Saturday night through Sunday. High pressure will build to the
north Monday.

Rip Currents:

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  48  62  41  50  40 /  10  90  50  40  60
SSI  50  67  45  53  46 /  10  90  50  40  70
JAX  45  70  46  56  47 /   0  60  50  50  60
SGJ  48  74  49  60  52 /   0  20  40  50  70
GNV  45  70  47  58  48 /   0  20  40  50  60
OCF  42  73  51  64  51 /   0  20  30  50  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.